Amoxycillin-clavulanic Acid Induced Stevens Johnson Syndrome: A Pediatric Case Report
Zareen Unnisa1, Mohammed Fareedullah2★, Sheema Jabeen1, Altaf Naseem3★ Corresponding author
- 1Department of Pharmacy Practice, Hyderabad, Telangana, INDIA.
- 2Department of Pharmacy Practice, Deccan School of Pharmacy, Telangana, INDIA.
- 3Department of Pediatrics, Owaisi Hospital and Research Center, Hyderabad, Telangana, INDIA.
CORRESPONDENCE
Mohammed Fareedullah
Department of Pharmacy Practice, Deccan School of Pharmacy, Telangana, INDIA.
Received: 06-01-2021; Revised: 21-01-2021; Accepted: 01-02-2021.
Volume 13, Issue 1 · pp. 80–81 · PUBLISHED · DOI: 10.5530/jyp.2021.13.18
ABSTRACT
Stevens Johnson Syndrome is an unlikely, lethal, severe skin and mucosal hypersensitive reaction of delayed type, identified by detachment of epidermis, necrosis of mucosa with stomatitis and purulent conjunctivitis requiring prompt medical intervention. Drugs like antibiotics, anticonvulsants and oxide inhibitors are the vital cause of developing Stevens Johnson syndrome. A 12 year old female patient was admitted in pediatric department with the chief complaints of oral lesions on the bilateral buccal mucosa and hard palate causing difficulty in opening mouth and swallowing since 10 days. Past medical history revealed that the patient had fever and sore throat and was prescribed tablet amoxyclav (amoxicillin – clavulanic acid) by a local medical practitioner, after that patient developed ulcer in the buccal cavity and around the lips. The patient was managed with cephalosporin antibiotic (ceftriaxone), betadine mouthwash, candid ointment, nutritional supplements and systemic steroids (dexamethasone). Naranjo causality assessment score was 6 in our patient and amoxicillin clavulanic acid induced Stevens Johnson syndrome was probable and moreover on severity assessment by Hartwigs Severity Assessment Scale the severity level for the suspected adverse drug reactions was 5 therefore amoxicillin clavulanic acid induced Stevens johnson syndrome was a severe adverse drug reaction. Early detection of symptoms of Stevens johnson syndrome followed by prompt withdrawal of offending drug and timely management can improve the clinical condition of patients.
KEYWORDS
REFERENCES
As publishedShowing references and in-text citations exactly as published.
Cite this article
SELECT FORMAT
Unnisa, Z., Fareedullah, M., Jabeen, S., & Naseem, A. (). Amoxycillin-clavulanic Acid Induced Stevens Johnson Syndrome: A Pediatric Case Report. Journal of Young Pharmacists, 13(1), 80–81. https://doi.org/10.5530/jyp.2021.13.18
